Forum

Plegridy injection site please help

Dear All, I wonder if anyone has any tips which really work. I have just had my second plegridy injection and luckily I don’t have any flu like symptoms, however, the injection site is raw red and absolutely burning hot. My skin has blistered. The site is about the size of my hand at the moment, but I know that it will become the size of a football. Is there anything that I can use to cool it down? Kindest thoughts Ali

Hi Ali

I don’t know. But maybe cool packs from the freezer (try freezing a damp flannel and sealing it in a plastic bag, works a treat because it’s not too cold and quickly moulds itself to you).

Just thought someone else would know and you needed to be at the top of the page!

It sounds horrible maybe you need to find a fatter bit of you to inject?

Best.

Sue

Hi Ali,

I’ve been taking Plegridy for a year, and I totally sympathise with the unpleasant injection site reactions that you’re getting - I’ve had them too; they are ugly , take ages to fade and regularly come up in an itchy rash/pimples, but there are some things that you can try to see if those problems can be eased a little bit. Ssssue’s suggestion that you apply something cold to the injection site is a useful one; its best done about 20 minutes before the injection and then - if you can stand it! - 20 minutes after. Be careful not to have anything freezing cold come into direct contact with your skin, because that can cause burns, so wrap up your cold compress in a nice fluffy towel, or something like that. You can do this while trying some soothing creams; the two I’ve come across are tattoo gel ( really cooling when its been put in the fridge!) and vitamin K cream ( I get mine from Amazon). The vitamin K cream is a bit expensive, but I think its worth it. Be warned, though, that patience is required; you’ll have to put on what ever balm you choose ( or even both) 2- 3 times a day to see any long term effect. Don’t be discouraged - it will get better! As you carry on injecting the sites get smaller, less red and itchy, pimply and sore.

Hope this is of some help,

Minxie.

You do realise Minxie, that you’ve told poor patient Ali that she needs some more Patience!! Good advice though.

Sue

Dear All, thanks so much. My plegridy nurse popped over and said that it was probably the sun that made it blister but I will try all of your advice Sue and Minxie,…why did I ever give myself the forum name Patience??? Much love

Hi, mine is always red in fact I look like I have red blobs in three places on my body. I have found that if I want a bath, I have one the night before the injection and a good scrub. Then for days after the injection I only have cooler showers.

The red places - I have two glowing at the moment show me that it is live. Some days, I am sure it is working more than others and I feel a bit zozzed up as the blobs grow redder or spread. At some point or other they fade.

Peas in a tea towel around the area will cool it a bit, I wouldn’t put anything personally on the area as mine is very sensitive so I use the area round it.

My MS nurse looks at my red blobs and goes ‘oooooo’ but is very confident and my GP, that as long as none of the sites raise up to a hard lump, they are fine. I have stopped using the site on my right leg as it really doesn’t like it, so use left leg, left and right belly. I also reported that I have made the belly sites higher than suggested as once, my cesearian scar rose up in defiance and got most upset with it all.

I am keeping going, I think out of all the things they have done to me over the years, this is not a lot to bother about although it is a bit of a pain in the doodads.

You are lucky, no flu symptoms well done. I still get malaria weekend every two weeks!